Alert archive / Utah / Special Weather Statements in 2021
Special Weather Statement, NWS Salt Lake City, UT
NWS Salt Lake City, UT issued this special weather statement at Jul 25, 2021, 4:41 PM MDT for Washington County, Utah. It was in force for 19 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 25, 2021, 4:41 PM MDT (22:41 UTC)
- Expired
- Jul 25, 2021, 5:00 PM MDT
- In force
- 19 min
- Issued by
- NWS Salt Lake City, UT
County Washington County, UT
The radar
The Cedar City radar (KICX), 27 km from the middle of the area, began a volume at 22:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Las Vegas, NV (KVEF), launched 12:00Z, 10.7 hours before the alert went out and 256 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 97 J/kg
- Mixed-layer CIN
- -248 J/kg
- Mixed-layer LCL
- 2117 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 18 m²/s²
- 0-3 km storm-relative helicity
- 69 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
002 WWUS85 KSLC 252241 SPSSLC Special Weather Statement National Weather Service Salt Lake City UT 441 PM MDT Sun Jul 25 2021 UTZ124-125-252300- Southern Mountains UT-Zion National Park UT- 441 PM MDT Sun Jul 25 2021 ...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL WASHINGTON AND WEST CENTRAL KANE COUNTIES UNTIL 500 PM MDT... At 435 PM MDT, National Weather Service Doppler radar indicated a strong thunderstorm 9 miles north of Zion National Park...moving southwest at 35 mph. Half inch hail and wind gusts of 40 to 55 mph will be possible. Locations impacted include... Zion National Park. PRECAUTIONARY/PREPAREDNESS ACTIONS... If threatening weather approaches, take shelter in a sturdy building. Heavy rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. && LAT...LON 3747 11293 3735 11274 3718 11294 3730 11313 TIME...MOT...LOC 2235Z 046DEG 30KT 3739 11297 $$ ND
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Salt Lake City, UT wrote its last area forecast discussion before this special weather statement went out at Jul 25, 3:57 PM MDT, 44 minutes earlier.
Area forecast discussion, Jul 25, 3:57 PM MDT, 44 minutes before
Area Forecast Discussion National Weather Service Salt Lake City UT 357 PM MDT Sun Jul 25 2021 .SYNOPSIS...Moisture over southern Utah will spread northward across the remainder of Utah and southwest Wyoming Monday and Tuesday. Unsettled conditions will continue for much of the week. && .SHORT TERM (Through 12Z Wednesday)...High pressure remains parked just west of the forecast area this afternoon as an upper low moves west across southern Arizona. Hot, dry, and stable conditions are being observed over northern Utah and southwest Wyoming in northerly flow aloft, that is also bringing a good amount of smoke into the air from western wildfires. Moisture increases going southward, with widespread PWs in excess of 1.0 inch over southern Utah into eastern Utah. Showers and thunderstorms, some of which have already produced heavy rain and gusty winds, have initially been focused over the higher terrain but are starting to drift into some valley locations. The storms will continue into the evening before weakening with the loss of daytime heating. The Arizona low will continue west, reaching the southern California coast tomorrow. This will shift the position of the high to the east, allowing a more southerly flow to develop over Utah and southwest Wyoming tomorrow. This will act to draw moisture back northward and also decrease the amount of smoke in the air for northern Utah. The threat of heavy rain tomorrow spreads into central Utah, with the deeper moisture spreading across the majority of the forecast area by Tuesday. .LONG TERM (After 12Z Wednesday)...Wednesday could bring a lull in monsoon action. Ridging to the east strengthens in a wide range of guidance, bringing drier flow into southwest Wyoming and Utah. Showers and thunderstorms are still expected, but will likely be more isolated and near higher terrain. There is good ensemble agreement in the ridge tilting as it moves southeast in an orientation that will increase monsoonal moisture advection. This synoptic set up should remain similar for a few days. Precipitable water values over 1" are likely to build into southwest Wyoming and northern Utah Thursday. Portions of northern Utah are well above 100% normal in the GEFS and EPS mean precipitable water amounts into the weekend. There won't be as much of a moisture gradient with increases to the north, but precipitable water will remain over 1" for most places further south. More afternoon and evening convection is expected with storms moving south to north. Flash flooding will remain a threat. Temperatures are expected to trend cooler as moisture increases. From near average temperatures Wednesday, the remainder of the week will be a few degrees cooler than average in southwest Wyoming and northern Utah. Depending mainly on precipitation, toward the weekend, KSLC could reach shy of 90F for the first time in over a month. Temperatures will remain slightly cooler than average for much of the remainder of the state. && .AVIATION...KSLC...VFR conditions are expected through the valid TAF period. Visibility will mostly remain above 6 sm, and smoke is expected to lift north into the evening. Smoke will decrease more Monday. Northwest winds are expected to switch to the southeast around 04Z with largely clear skies. Rest of Utah and southwest Wyoming...VFR conditions are expected through the valid TAF period. Scattered showers and thunderstorms are expected in southern Utah through 04Z with heavy rain and gusty winds the main threat. Smoke will decrease in northern Utah in the evening and for Monday. Scattered showers and thunderstorms capable of heavy rain and gusty winds are expected Monday afternoon largely south of KSLC. && .FIRE WEATHER...Showers and thunderstorms have developed over southern Utah in a most airmass as northern Utah remains hot, dry, and stable. Repositioning of the ridge will result in southerly flow developing over the area beginning tomorrow, allowing moisture to spread across the entire district by Tuesday. Little change in the pattern is anticipated for the middle to latter part of the week, allowing unsettled conditions to continue. && .SLC WATCHES/WARNINGS/ADVISORIES... UT...Flash Flood Watch until 10 PM MDT this evening for UTZ123>125. WY...None. && SHORT TERM/FIRE WEATHER...Traphagan LONG TERM/AVIATION...Wilson For more information from NOAA's National Weather Service visit... http://weather.gov/saltlakecity For frequently asked questions about the Area Forecast Discussion visit... http://weather.gov/saltlakecity/general/afd_faqs.php
Hazardous weather outlook, Jul 25, 6:18 AM MDT, 10 hours 23 minutes before
Hazardous Weather Outlook National Weather Service Salt Lake City UT 618 AM MDT Sun Jul 25 2021 UTZ101>131-WYZ021-261300- Great Salt Lake Desert and Mountains-Tooele and Rush Valleys- Eastern Box Elder County-Northern Wasatch Front-Salt Lake Valley- Utah Valley-Cache Valley/Utah Portion-Wasatch Back- Bear Lake and Bear River Valley-Wasatch Mountains I-80 North- Wasatch Mountains South of I-80-Western Uinta Mountains- Wasatch Plateau/Book Cliffs-Western Uinta Basin- Western Millard and Juab Counties-Eastern Juab/Millard Counties- Central Mountains-Sanpete Valley-Sevier Valley-Castle Country- San Rafael Swell-Southwest Utah-Lower Washington County- Zion National Park-Southern Mountains-Upper Sevier River Valleys- Bryce Canyon Country-South Central Utah- Capitol Reef National Park and Vicinity-Western Canyonlands- Glen Canyon Recreation Area/Lake Powell-Southwest Wyoming- 618 AM MDT Sun Jul 25 2021 This Hazardous Weather Outlook is for the western two thirds of Utah and southwest Wyoming. .DAY ONE...Today and Tonight Showers and thunderstorms capable of producing heavy rain, gusty winds, and hail will once again occur this afternoon and evening. The strongest storms are expected across southwest Utah where a potential for flash flooding exists, especially in prone areas such as slot canyons, burn scars, areas of steep terrain, and normally dry washes and streams. .DAYS TWO THROUGH SEVEN...Monday through Saturday Moisture will spread northward Monday into Tuesday. Daily showers and thunderstorms capable of heavy rain, gusty winds and small hail will occur each afternoon and evening across much of the forecast area through the week. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed. Please relay any information about observed severe weather to the NWS while following all local, state, and CDC guidelines. For more information from NOAA/s National Weather Service visit... http://weather.gov/saltlakecity For information on potential road travel impacts visit... http://www.udottraffic.utah.gov/roadweatherforecast.aspx
In the hours before
Special weather statement, Jul 25, 3:18 PM MDT, 1 hour 23 minutes before
Special Weather Statement National Weather Service Salt Lake City UT 318 PM MDT Sun Jul 25 2021 UTZ116-117-119-252145- Sevier Valley UT-Central Mountains UT- Eastern Juab/Millard Counties UT- 318 PM MDT Sun Jul 25 2021 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN MILLARD AND WEST CENTRAL SEVIER COUNTIES UNTIL 345 PM MDT... At 317 PM MDT, National Weather Service Doppler radar indicated a strong thunderstorm over Richfield...moving northwest at 15 mph. Wind gusts of 40 to 55 mph will be possible. Locations impacted include... Richfield, Annabella and Elsinore. This includes Interstate 70 between mile markers 30 and 43. PRECAUTIONARY/PREPAREDNESS ACTIONS... If threatening weather approaches, take shelter in a sturdy building. Strong winds with these showers may occur well ahead of any rain. Do not wait for rain or the sound of thunder before taking cover. SEEK SHELTER IMMEDIATELY inside a sturdy structure and stay away from windows. && LAT...LON 3879 11198 3864 11208 3872 11243 3896 11228 TIME...MOT...LOC 2117Z 116DEG 14KT 3875 11212 ND
Local storm report, Jul 25, 3:24 PM MDT, 1 hour 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
324 PM MDT SUN JUL 25 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0315 PM TSTM WND GST RICHFIELD 38.77N 112.08W
07/25/2021 M51.00 MPH SEVIER UT AWOS
MEASURED AT THE RICHFIELD MUNICIPAL AIRPORT AWOS. OUTFLOW
WINDS FROM A DECAYING THUNDERSTORM.
&&
ALEX.DESMETSpecial weather statement, Jul 25, 3:33 PM MDT, 1 hour 8 minutes before
Special Weather Statement National Weather Service Salt Lake City UT 333 PM MDT Sun Jul 25 2021 UTZ122-125-252200- Southwest Utah UT-Southern Mountains UT- 333 PM MDT Sun Jul 25 2021 ...SIGNIFICANT WEATHER ADVISORY FOR WESTERN GARFIELD AND EAST CENTRAL IRON COUNTIES UNTIL 400 PM MDT... At 333 PM MDT, National Weather Service Doppler radar indicated a strong thunderstorm over Paragonah, or 22 miles northeast of Cedar City. Half inch hail and wind gusts up to 50 mph will be possible. Locations impacted include... Parowan, Paragonah and Summit. This includes Interstate 15 between mile markers 70 and 85. PRECAUTIONARY/PREPAREDNESS ACTIONS... If threatening weather approaches, take shelter in a sturdy building. Heavy rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. && LAT...LON 3795 11276 3785 11256 3771 11277 3781 11300 TIME...MOT...LOC 2133Z 114DEG 3KT 3788 11274 ND
Special weather statement, Jul 25, 4:21 PM MDT, 20 minutes before
Special Weather Statement National Weather Service Salt Lake City UT 421 PM MDT Sun Jul 25 2021 UTZ122-124-125-252245- Southwest Utah UT-Southern Mountains UT-Zion National Park UT- 421 PM MDT Sun Jul 25 2021 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN WASHINGTON... NORTHWESTERN KANE AND SOUTH CENTRAL IRON COUNTIES UNTIL 445 PM MDT... At 420 PM MDT, National Weather Service Doppler radar indicated a strong thunderstorm 9 miles south of Cedar City...moving southwest at 35 mph. Half inch hail and wind gusts to 55 mph will be possible. Locations impacted include... Cedar City, Zion National Park, New Harmony, Kanarraville, Hamilton Fort and Kolob Canyon. This includes the following highways... Interstate 15 between mile markers 38 and 59. Utah Route 56 between mile markers 60 and 61. PRECAUTIONARY/PREPAREDNESS ACTIONS... If threatening weather approaches, take shelter in a sturdy building. Heavy rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. && LAT...LON 3770 11308 3753 11287 3732 11310 3750 11334 TIME...MOT...LOC 2220Z 042DEG 30KT 3754 11303 ND
Special weather statement, Jul 25, 4:41 PM MDT, 0 minutes before
Special Weather Statement National Weather Service Salt Lake City UT 441 PM MDT Sun Jul 25 2021 UTZ124-125-252300- Southern Mountains UT-Zion National Park UT- 441 PM MDT Sun Jul 25 2021 ...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL WASHINGTON AND WEST CENTRAL KANE COUNTIES UNTIL 500 PM MDT... At 435 PM MDT, National Weather Service Doppler radar indicated a strong thunderstorm 9 miles north of Zion National Park...moving southwest at 35 mph. Half inch hail and wind gusts of 40 to 55 mph will be possible. Locations impacted include... Zion National Park. PRECAUTIONARY/PREPAREDNESS ACTIONS... If threatening weather approaches, take shelter in a sturdy building. Heavy rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. && LAT...LON 3747 11293 3735 11274 3718 11294 3730 11313 TIME...MOT...LOC 2235Z 046DEG 30KT 3739 11297 ND
Special weather statement, Jul 25, 4:41 PM MDT, 0 minutes before
Special Weather Statement National Weather Service Salt Lake City UT 441 PM MDT Sun Jul 25 2021 UTZ122-124-125-252330- Southwest Utah UT-Southern Mountains UT-Zion National Park UT- 441 PM MDT Sun Jul 25 2021 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN WASHINGTON...WEST CENTRAL KANE AND SOUTH CENTRAL IRON COUNTIES UNTIL 530 PM MDT... At 439 PM MDT, National Weather Service Doppler radar indicated strong thunderstorms along a line extending from 12 miles west of Cedar City to 12 miles northeast of Zion National Park...and moving west at 25 mph. Half inch hail and wind gusts of 40 to 55 mph will be possible. Locations impacted include... Cedar City, Zion National Park, New Harmony, Kanarraville, Hamilton Fort, Newcastle and Kolob Canyon. This includes the following highways... Interstate 15 between mile markers 37 and 58. Utah Route 56 between mile markers 29 and 60. PRECAUTIONARY/PREPAREDNESS ACTIONS... If threatening weather approaches, take shelter in a sturdy building. Heavy rainfall is also occurring with these storms, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. These storms may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. && LAT...LON 3769 11361 3777 11320 3738 11267 3732 11312 TIME...MOT...LOC 2239Z 092DEG 22KT 3772 11329 3740 11283 ND
The office that day
Everything else NWS Salt Lake City, UT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 24, 7:17 PM MDT | Special Weather Statement | SLC | Garfield | 28 min |
| Jul 24, 8:08 PM MDT | Flash Flood Warning | SLC | Garfield, Kane | 3 hr |
| Jul 25, 2:25 PM MDT | Flash Flood Warning | SLC | Iron | 3 hr |
| Jul 25, 2:49 PM MDT | Special Weather Statement | SLC | Piute | 26 min |
| Jul 25, 2:53 PM MDT | Special Weather Statement | SLC | Beaver | 37 min |
| Jul 25, 3:11 PM MDT | Special Weather Statement | SLC | Piute | 34 min |
| Jul 25, 3:18 PM MDT | Special Weather Statement | SLC | Sevier | 27 min |
| Jul 25, 3:33 PM MDT | Special Weather Statement | SLC | Iron | 27 min |
| Jul 25, 3:49 PM MDT | Severe Thunderstorm Warning | SLC | Iron | 26 min |
| Jul 25, 4:11 PM MDT | Flash Flood Warning | SLC | Iron | 3 hr |
| Jul 25, 4:21 PM MDT | Special Weather Statement | SLC | Washington | 24 min |
| Jul 25, 4:29 PM MDT | Areal Flood Advisory | SLC | Iron | 3 hr |
| Jul 25, 4:41 PM MDT | Special Weather Statement | SLC | Iron | 49 min |
| Jul 25, 4:52 PM MDT | Flash Flood Warning | SLC | Iron, Kane, Washington | 4 hr |
| Jul 25, 5:16 PM MDT | Flash Flood Warning | SLC | Washington | 3 hr |
| Jul 25, 5:26 PM MDT | Severe Thunderstorm Warning | SLC | Washington | 19 min |
| Jul 25, 5:42 PM MDT | Severe Thunderstorm Warning | SLC | Washington | 33 min |
| Jul 25, 5:44 PM MDT | Special Weather Statement | SLC | Washington | 31 min |
| Jul 25, 5:52 PM MDT | Special Weather Statement | SLC | Washington | 23 min |
Nearby
Special Weather Statements in Utah, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.